Cetirizine and Some Tips

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Vampire, Apr 29, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Vampire

      Vampire Member

      Lisbon, Portugal
      Tinnitus Since:
      Hi Dr,

      I'm new to Tinnitus and have already seen a ENT, made a hearing test and a MRI.
      I have a moderate hearing loss at high frequencies, but nothing else was found and so the ENT sent me home without any solution or prescription.

      But before I went to the ENT another doctor prescribed me Cetirizine Dihydrochloride that I stopped taking after seeing the ENT.
      Since there was no solution I recalled that Cetirizine Dihydrochloride gave me a relief of 50% of the sound and makes the sound disappear from one of my hears.
      This happens the day after I take the medicine and only lasts for 1-2 days after I stop taking it.

      Since I'm a noob on the T I don't really know if its the medicine of just my T or brain playing tricks on me.
      On the other hand I read that this medicine is Ototoxic and can cause Tinnitus.
      It doesn't make much sense. Could this mean something? Should I take this Cetirizine?

      Another question.
      Is it normal to feel some pressure and some small spikes of pain in the hear with Tinnitus?
      Should I seek a ENT that could investigate further or there is nothing else to do?

      Thank for your time :)
    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Hi @Vampire -

      Cetirizine is an antihistamine usually prescribed for allergies and congestion. Any benefit regarding tinnitus is likely due to improved hearing of external sounds due to a decrease in nasal and sinus congestion.

      Whether or not you should take the drug and for how long is something you should discuss with your own doctor, who knows you and your condition far better than I.

      Regarding pressure and pain, again - having not personally evaluated you - I am in no position to make a recommendation. If you have any doubts, it is always better to see your own doctor.

      Wish I could be of more help, but the Internet does have its limits!

      All the best -

      Dr. Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.